MAUDE Adverse Event Report: NUVASIVE NUVASIVE RELINE SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

NUVASIVE NUVASIVE RELINE SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 13116540
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 05/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product was returned for evaluation as it was left in-situ with no revision procedure planned.Radiographs provided confirmed a screw fracture.It is unknown if the patient followed post-operative activity restrictions.The root cause of the screw fracture is unknown.Labeling review: potential adverse events and complications ".As with any major surgical procedures, there are risks involved in orthopedic surgery.Potential risks identified with the use of this system, which may require additional surgery, include: bending, fracture or loosening of implant component(s)." ".Patient education: the patient should be instructed to limit postoperative activity, as this will reduce the risk of bent, broken or loose implant components.The patient must be made aware that implant components may bend, break or loosen even though restrictions in activity are followed." post-operative warnings ".Damage to the weight-bearing structures can give rise to loosening of the components, dislocation and migration, as well as to other complications.To ensure the earliest possible detection of such catalysts of device dysfunction, the devices must be checked periodically postoperatively, using appropriate radiographic techniques.".
 
Event or Problem Description
On (b)(6) 2019, patient underwent a revision procedure to remove a previously implanted construct at the l3 to l4 vertebral levels and to extend the construct from vertebral levels l4 to s1.The revision went as planned with no issues.In a subsequent routine 4 month follow up, it was discovered that there was a unilateral screw breakage at the s1 level.The patient is currently asymptomatic and no revision procedure is currently planned.

Brand Name
NUVASIVE RELINE SYSTEM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
NUVASIVE
7475 lusk boulevard
san diego CA 92121
MDR Report Key8750431
Report Number2031966-2019-00214
Device Sequence Number1926137
Product Code NKB
UDI-Device Identifier00887517582492
UDI-Public887517582492
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K143684
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number13116540
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/05/2019
Initial Report FDA Received Date07/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age60 YR
Patient Weight100